MAUDE Adverse Event Report: BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima w/y adapter gn 18ga x 1.0in had leakage at the inserter / tubing.The following information was provided by the initial reporter translated from spanish to english: user area (nurse on duty) refers: a patient with an 18ga intimate catheter was channeled via peripheral line, after removing the needle and verifying the permeable line, when entering the physiological saline solution through the syringe, a leak was detected in the extension channel, where it was reported to the pharmacy staff with a photo.Impact to patient: temporary injury, additional information received on 03/18/2025, is there any patient impact, if yes, please explain in detail? a: the user area refers to temporary injury.Could you please send photo samples/videos of the sample? a: photographic evidence of personnel during the procedure is attached.Can you please confirm affected quantity? a: 1 unit was there a need for medical and/or surgical intervention due to the incidence (imaging tests, surgery, drug administration, etc.)? (detail) a: there was no need.Was there exposure of blood/chemotherapy to mucous membranes (eyes, nose and mouth) or skin? if yes, indicate whether the exposure was from the patient or the practitioner and what measures were taken.(detail) a: there was no exposure, but the specimen could not be collected because it was with the patient's blood.The device had a leak in the extension which prevented the flow from passing.The action was to remove and insert a new device.Is the sample related to this incident available for analysis? if yes please answer the below questions a: it is not available as it was contaminated.Is the sample contaminated? if yes, please indicate the substance - blood,.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot#3332990, sku is 383346, assembly in suzhou plant 1 on 2023.Dec.5, lot quantity is 14482ea.Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations or rework activities for this lot.Return sample analysis: there are 4 pictures provided, and one of them shows liquid on tubing, also have liquid on prn connector.Retain sample analysis: sampling 2ea from the retain sample of the same lot to check product appearance and do leakage test, no defect detected, leakage test result is within specification as well.Possible cause analysis: based on the reported information and the picture provided, we can see the possible causes is including: 1.Extension tubing defect, raw material defect or damaged during assembly.2.Prn connector assembly status is abnormal.Current manufacturing process has taken control procedures as below to protect this kind of possible risk: 1.Incoming inspection and in-process inspection will check material status.2.100% common inspection is performed at each process station start from extension tubing and prn assembly; both qc in-process sampling check and out-going sampling check will do leakage test.Conclusion: the pictures provided does not show defect on tubing or poor assembly for prn.Factory will highlight this defect issue for daily production.The retained sample appearance inspection and leakage test is performed, all of them are within specification, so this defect is single case.
 
Event or Problem Description
No additional information is available.

Brand Name
BD SAF-T-INTIMA W/Y ADAPTER GN 18GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21748484
Report Number3006948883-2025-00043
Device Sequence Number9414291
Product Code FOZ
UDI-Device Identifier00382903833467
UDI-Public(01)00382903833467(11)231128(17)271130(10)3332990
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383346
Device Lot Number3332990
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown